Alert archive / Pennsylvania / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS State College, PA

January 23, 201111 counties in Pennsylvania

NWS State College, PA issued this wind chill advisory at Jan 23, 2011, 2:40 PM EST for 11 counties in Pennsylvania. It took effect at Jan 23, 2011, 6:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 2:40 PM EST (19:40 UTC)
In effect from
Jan 23, 2011, 6:00 PM EST
Expired
Jan 24, 2011, 10:34 AM EST
In force
17 hr
Issued by
NWS State College, PA

Counties Cameron County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Schuylkill County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 66 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WWUS41 KCTP 231940
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EST SUN JAN 23 2011

...BITTER COLD TONIGHT...

.SKIES WILL CLEAR OUT TONIGHT UNDER HIGH PRESSURE. THE WINDS WILL
NOT SLACKEN OFF RIGHT AWAY. THIS WILL ALLOW WIND CHILLS TO DIP TO
10 TO 20 BELOW ZERO ACROSS NORTHERN PENNSYLVANIA THIS EVENING.
EVEN AFTER THE WINDS DO LIGHTEN UP...ANY WIND WILL MAKE THE WIND
CHILLS THAT LOW AS TEMPERATURES DROP BELOW ZERO. SOME LOCATIONS IN
THE NORTHERN MOUNTAINS WILL GET INTO THE TEENS BELOW ZERO BY
SUNRISE.  

PAZ004>006-010>012-037-041-042-053-058-240345-
/O.NEW.KCTP.WC.Y.0001.110123T2300Z-110124T1400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
LAPORTE...BLOOMSBURG...POTTSVILLE
240 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM EST MONDAY. 

* LOCATION...NORTHERN AND NORTHEASTERN PENNSYLVANIA. 

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO.

* TIMING...LATE THIS EVENING UNTIL AFTER SUNRISE MONDAY MORNING.

* IMPACTS...POSSIBLE FROST BITE AND HYPOTHERMIA IF NOT DRESSED
  WARMLY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER
PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING
CLOTHING. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN
BE LOST FROM YOUR HEAD. MITTENS PROVIDE BETTER COLD PROTECTION
THAN GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

DANGELO
3 follow-up statements
271 
WWUS41 KCTP 240059
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
759 PM EST SUN JAN 23 2011

...BITTERLY COLD TEMPERATURES AND WIND CHILLS WILL OCCUR 
OVERNIGHT...

.SKIES WILL BE MAINLY CLEAR OVERNIGHT AS THE CENTER OF HIGH
PRESSURE DRIFTS ACROSS THE REGION LATE. NORTHWEST WINDS OF 5 
TO 10 MPH WILL OCCUR ON THE RIDGES FOR MUCH OF THE NIGHT...WHILE
WINDS BECOME LIGHT AND VARIABLE IN THE VALLEYS DURING THE
PREDAWN HOURS. WIND CHILLS WILL DIP TO 15 TO 23 BELOW ZERO ACROSS
PORTIONS OF NORTHERN PENNSYLVANIA. 

EVEN AFTER THE WINDS DO LIGHTEN UP...ANY LIGHT WIND WILL MAKE THE
WIND CHILLS THAT LOW AS TEMPERATURES DROP TO BETWEEN 5 AND 15
BELOW ZERO IN MANY LOCATIONS. A FEW OF THE TYPICALLY COLDER VALLEY
LOCATIONS IN NORTHERN PENNSYLVANIA WILL SEE THE MERCURY PLUMMET TO
NEAR 20 BELOW ZERO BY SUNRISE.

PAZ004>006-010>012-037-041-042-053-058-241400-
/O.CON.KCTP.WC.Y.0001.000000T0000Z-110124T1400Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
LAPORTE...BLOOMSBURG...POTTSVILLE
759 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

* LOCATION...NORTHERN AND NORTHEASTERN PENNSYLVANIA.

* WIND CHILL VALUES...15 TO 23 DEGREES BELOW ZERO.

* TIMING...LATE THIS EVENING UNTIL AFTER SUNRISE MONDAY MORNING.

* IMPACTS...POSSIBLE FROST BITE AND HYPOTHERMIA IF NOT DRESSED 
  WARMLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER
PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING
CLOTHING. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN
BE LOST FROM YOUR HEAD. MITTENS PROVIDE BETTER COLD PROTECTION
THAN GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

LAMBERT
275 
WWUS41 KCTP 241342
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 AM EST MON JAN 24 2011

...BITTER COLD WIND CHILLS WILL CONTINUE THROUGH THE MORNING...

.WIND CHILLS WILL CONTINUE TO BE BELOW MINUS 15 DEGREES THROUGH
MUCH OF THE MORNING. 

PAZ004>006-010>012-037-041-042-053-058-241700-
/O.EXT.KCTP.WC.Y.0001.000000T0000Z-110124T1700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
LAPORTE...BLOOMSBURG...POTTSVILLE
842 AM EST MON JAN 24 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* LOCATION...NORTHERN AND NORTHEASTERN PENNSYLVANIA.

* WIND CHILL VALUES...15 TO 25 DEGREES BELOW ZERO.

* TIMING...MONDAY MORNING.

* IMPACTS...POSSIBLE FROST BITE AND HYPOTHERMIA IF NOT DRESSED 
  WARMLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER
PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING
CLOTHING. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN
BE LOST FROM YOUR HEAD. MITTENS PROVIDE BETTER COLD PROTECTION
THAN GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

DANGELO
940 
WWUS41 KCTP 241534
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1034 AM EST MON JAN 24 2011


PAZ004>006-010>012-037-041-042-053-058-241645-
/O.CAN.KCTP.WC.Y.0001.000000T0000Z-110124T1700Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
LAPORTE...BLOOMSBURG...POTTSVILLE
1034 AM EST MON JAN 24 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND CHILL ADVISORY. 

THE AIR HAS WARMED ENOUGH TO ALLOW THE WIND CHILLS TO RISE ABOVE
15 BELOW. WIND CHILLS WILL REMAIN BELOW ZERO FOR MUCH OF THE AREA
THIS AFTERNOON...BUT NOT AS COLD AS THEY WERE OVERNIGHT AND
EARLIER THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 2:24 PM EST, 16 minutes earlier.

Area forecast discussion, Jan 23, 2:24 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EST SUN JAN 23 2011

.SYNOPSIS...
NORTHWEST GUSTY WINDS WILL SUBSIDE TONIGHT...LEADING TO A VERY
COLD NIGHT. WIND CHILLS WILL BE WELL BELOW ZERO OVER NORTHERN AND
NORTHEASTERN SECTIONS AND AROUND ZERO ELSEWHERE. VERY LIGHT SNOW
IS POSSIBLE IN THE NORTHWEST MONDAY EVENING AND NIGHT. A STORM
SLATED TO MOVE UP THE EAST COAST MAY PRODUCE A MIX OF WINTRY
PRECIPITATION OVER THE REGION...ESPECIALLY OVER THE CENTRAL AND
EAST...ON WEDNESDAY INTO WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
HEATING - FOR LACK OF A BETTER TERM - AND THE LOWERING OF THE
SUBSIDENCE INVERSION HAVE DIMINISHED THE CLOUDS TO THIN STREETS.
LACK OF CLOUDS OVER LAKE ERIE ALLOW A LOOK AT THE ICE COVER AND
EVER-LESSENING MOISTURE FLUX OFF THE LAKE...AND WITH MORE COLD WX
ON THE WAY...CAN ONLY THINK IT COULD BE FROZEN OVER BY FEB.
BUT...I DIGRESS. THE SKIES WILL CONTINUE TO CLEAR AND LEAD TO A
VERY/BITTER COLD NIGHT. WHILE WE MAY THROW THE WORD BITTER AROUND
QUITE FREQUENTLY...IT WILL ONLY BE 4 OR 5 DEGS ABOVE RECORD MINS
FOR MONDAY MORNING. REC MINS: IPT...-9 IN 1948 AND 1907. MDT -2 IN
1936.

SINCE WINDS WILL STILL BE ABOUT 5-10KTS THIS EVENING...THE WIND
CHILLS MAY DIP BELOW -15F EARLY TONIGHT. HIGH PRESSURE FLOATS
OVERHEAD AND HELP THE WINDS TO SLACKEN AFTER MIDNIGHT. THE TEMPS
WILL BE SO COLD IN THE NORTH AND POCONOS THAT ANY BREATH OF WIND
WILL PUT THE CHILLS BELOW -15F AGAIN. WILL THEREFORE HOIST A WIND
CHILL ADVY FOR TONIGHT FOR THE NORTHERN TIER AND ALSO FOR
COLUMBIA AND SCHUYLKILL COS. HIGHER CLOUDS WHICH WILL NEAR FROM
THE W/SW WILL NOT GET THERE IN TIME TO HALT THE BIG DROP IN TEMPS
IN THE EAST/POCONOS.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AFTER A CLEAR START...MOISTURE INCREASES ALOFT ON WARM ADVECTION.
THE MOISTURE WILL BE AHEAD OF A NORTHERN-STREAM WAVE THAT WILL GET
JUST A THIN SLIVER OF MOISTURE ADDED TO IT FROM THE FAR WRN GULF.
THIS SHOULD BE ENOUGH TO MAKE A PERIOD OF LIGHT SNOW OVER THE NW
MONDAY NIGHT. THE SNOW MAY BEGIN IN THE EVENING...BUT ACCUMS ONLY
AN INCH OR LESS. LITTLE OR NO SNOW WILL MAKE IT TO THE SW OF THE
ALLEGHENY PLATEAU. TEMPS SHOULD SHOOT UP IN THE MORNING AFTER THE
THIN BUT NASTY INVERSION MIXES AWAY THANKS TO THE SUN. MIXING WILL
BE AIDED BY WARMING LLVL TEMPS AND SHOULD ALLOW TEMPS TO GET INTO
THE TEENS IN THE NE AND LOWER 20S ELSEWHERE. TEMPS MAY ACTUALLY
HOLD STEADY MONDAY EVENING AND RISE SLIGHTLY MON NIGHT WITH CLOUDS
IN PLACE AND LIGHT SRLY WIND.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MAIN FOCUS IN THE LONG TERM IS STORM POTENTIAL IN THE EARLY TO
MIDDLE PORTION OF THE PERIOD...WITH MODELS AND ENSEMBLE PREDICTION
SYSTEMS CONTINUING TO DEVELOP A POTENTIALLY SIGNIFICANT EAST COAST
WINTER STORM FOR LATE TUESDAY THROUGH EARLY THURSDAY. AS THE MAIN
PLAYERS LEADING TO THE DEVELOPMENT AND INTENSIFICATION OF SAID
STORM ARE BETTER INITIALIZED OVER WESTERN NORTH AMERICA IN THE
NEXT 24 TO 36 HOURS...MODEL SOLUTIONS SHOULD COME INTO BETTER
AGREEMENT AND FOCUS.

FOR NOW...THE TYPICAL UNCERTAINTIES WITH TIMING...TRACK AND
INTENSITY OF UPPER LEVEL AND BOUNDARY LAYER FEATURES ARE IN PLAY.
THE OPERATIONAL ECMWF HAD BEEN THE MOST CONSISTENT AND IMPRESSIVE
DURING THE PAST 36 TO 48 HOURS...DEPICTING WHAT COULD BEST BE
CHARACTERIZED AS A SUPERSTORM-TYPE SOLUTION THAT (IF VERIFIED)
WOULD PRODUCE WIDESPREAD HEAVY SNOWFALL OVER CENTRAL AND EASTERN
PENNSYLVANIA. HOWEVER...SATURDAY ECMWF RUNS INDICATED A
SIGNIFICANT EASTWARD SHIFT TO WHAT HAD BEEN A CONSISTENT
SOLUTION...BOTH IN TERMS OF TRACK AND INTENSITY. THIS IS TO BE
EXPECTED FOR THE MAJORITY OF ECWS SCENARIOS DAYS IN ADVANCE...AND
DOES NOT DIMINISH THE POTENTIAL PERSAY OF A LARGE WINTER STORM. IT
DOES HOWEVER UNDERSCORE THE IMPORTANCE OF EXPRESSING UNCERTAINTY
THIS FAR IN ADVANCE OF A POTENTIALLY LARGE STORM...AND TO FOCUS ON
COMMUNICATING THAT UNCERTAINTY ALONG WITH TRENDS.

WITH THAT BEING SAID...THE LATEST ROUND OF 00Z/23 JAN GUIDANCE IS
IN GOOD AGREEMENT IN DEVELOPING A SIGNIFICANT WINTER STORM ALONG
THE EASTERN SEABOARD LATE TUESDAY THROUGH THURSDAY. THE 00Z/23
OPERATIONAL ECMWF NOW TRACKS A STRONG SURFACE LOW SPLITTING THE
DIFFERENCE BETWEEN SATURDAY'S "WIDE RIGHT" SOLUTION WELL OFFSHORE
AND THU/FRI POTENTIALLY WORST CASE SCENARIO FOR CENTRAL
PA...PRODUCING A LIGHT TO MODERATE SNOWSTORM FOR PORTIONS OF
CENTRAL AND SOUTHEAST PENNSYLVANIA. THE 00Z/23 ECMWF SOLUTION
CLOSELY MIRRORS THE 00Z/23 GEFS ENSEMBLE MEAN MSL FIELDS IN TRACK
AND INTENSITY...WHICH STRENGTHENS CONFIDENCE IN AT LEAST MINOR TO
MODERATE IMPACTS FOR CENTRAL AND EASTERN PORTIONS OF CENTRAL PA.
GIVEN THE SOURCE REGION OF UPPER LEVEL FEATURES...SIMILAR TO THE
LAST FEW MAJOR EAST COAST WINTER STORMS OF THIS MONTH...THE
EVENTUAL SOLUTIONS WILL BE STRONGLY DEPENDENT UPON HOW STRONGLY
UPPER LEVEL WAVES DIG THROUGH THE PLAINS TODAY THROUGH MONDAY...
AND THE INTENSITY OF GULF COAST AND SOUTHEASTERN CONVECTION
PUNCHING UP AN OFFSHORE WESTERN ATLANTIC RIDGE. MODELS ARE
NOTORIOUSLY POOR IN HANDLING THE STRENGTH OF SUCH WAVES AS THEY
RIDE OVER WESTERN NORTH AMERICAN RIDGES...AND WITH A POSITIVE PNA
PATTERN I DO EXPECT A GENERAL WESTWARD ADJUSTMENT TO THE TRACK OF
DETERMINISTIC AND GEFS MEAN MSL SOLUTIONS OVER THE NEXT 24 TO 36
HOURS. THIS WILL LIKELY INTRODUCE SOME PRECIPITATION TYPE ISSUES
FOR PARTS OF MY AREA...NAMELY THE SOUTHEAST...AND WILL NEED TO BE
ADDRESSED ONCE A MORE CONFIDENT SOLUTION IS IN HAND. STAY TUNED.

A RIDGE SHOULD FOLLOW BEHIND THE DEPARTING STORM SYSTEM WITH PERHAPS
ANOTHER SHOT OF VERY COLD AIR REACHING THE AREA BY THE END OF THE
MONTH...FOLLOWING THE PASSAGE OF A CLIPPER SYSTEM DROPPING THROUGH
THE GREAT LAKES AND SOUTHERN ONTARIO LATE NEXT WEEK INTO THE
WEEKEND. STILL EXPECT TEMPERATURES TO AVERAGE BELOW NORMAL.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT VFR CONDS AT ALL AIRFIELDS TONIGHT AND MONDAY. WINDS WILL
SLACKEN LATER TONIGHT - GOING CALM/LIGHT AND VRB AFTER MIDNIGHT. THE
TEMPS WILL BE VERY COLD - GENERALLY BELOW ZERO IN THE N AND IN THE
SINGLE DIGITS IN THE S. THERE COULD BE A LITTLE/MVFR FOG AT JST
LATER TONIGHT. MID CLOUDS INCREASE LATER IN THE DAY FOR BFD/JST
AS WEAK LOW MOVES ACROSS THE UPPER GREAT LAKES. THE LOW SHOULD FILL
BUT STILL SLIDE TO OUR NORTH MON NIGHT. EXPECT A PERIOD OF --SN IN
THE NW...ESP FOR BFD AND JST. LITTLE OR NO REDUCTIONS IN VSBY ARE
EXPECTED ELSEWHERE.

OUTLOOK...
TUE...MVFR/IFR IN JST/BFD W/UPSLOPE/LK EFF SHSN.
WED...MVFR/IFR IN MIXED PRECIP AS STORM MOVES UP THE EAST COAST.
THUR...WINDY /GUSTS TO 30 KTS/ SNOW SHOWERS AND MVFR/IFR
CONDITIONS WRN MTS...VFR E.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM EST MONDAY
FOR PAZ004>006-010>012-037-041-042-053-058.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...DEVOIR
AVIATION...DANGELO
Hazardous weather outlook, Jan 23, 8:32 AM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 AM EST SUN JAN 23 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-241345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
832 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOWER SINGLE
DIGITS TO 10 OR 15 DEGREES BELOW ZERO OVER CENTRAL PENNSYLVANIA
TONIGHT. EVEN WITH ONLY A VERY LIGHT WIND...THIS WILL PUT WIND
CHILLS ACROSS THE NORTH AND WEST WELL BELOW ZERO. A WIND CHILL
ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM WILL MOVE UP THE EAST COAST DURING THE MIDDLE OF THE WEEK.
DEPENDING ON THE TRACK OF THE COASTAL LOW...THERE IS A LOW
PROBABILITY THAT THE STORM COULD PRODUCE MODERATE TO HEAVY SNOW
OVER CENTRAL AND EASTERN PENNSYLVANIA. IF SNOW WERE TO OCCUR...THE
TIMING OF ANY SNOW WOULD BE AROUND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

Nearby

Wind Chill Advisories in Pennsylvania, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.